Ask an expert
Question

25 Jan 2006

Allergies
My 3 year old has broken out in a horrible red rash that my dr said was an allergy. He was put onto Preflam, Zyrtec and Phel.... cant remember the name. He is ok when he is on it and the moment he stops he breaks out again.

I have tried to see if it is food related or something else and I am coming up at a loss. I am worried this medication will do him more harm than good if he is on it all the time.

What can I do now? I cant find what it causing this break out each time.
Answer 470 views
Expert
CyberDoc
cyberdoc

01 Jan 0001

Dear Worried mom,
Ask your dr to refer him to a dermatologist - they must do some tests to determine the source of the allergy as he can't be on drugs the whole time. Main culprits - colourants, preservatives, dairy and citrusfruits. They can do a blood tests and skin allergy tests to try and determine the reason for the rash.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.